Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 52, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 8, 2005, 1:50 AM EDT for Berrien County, Michigan. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2005, 1:50 AM EDT (05:50 UTC)
- Expired
- Jun 8, 2005, 2:31 AM EDT
- In force
- 41 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 93 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:57 AM EDT | TSTM WND DMG | 4 N Three Oaks, MI | TREE DOWN |
| Jun 8, 1:57 AM EDT | TSTM WND DMG | 4 N Three Oaks, MI | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1955 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 080550 SVRIWX MIC021-080630- /O.NEW.KIWX.SV.W.0052.050608T0550Z-050608T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 150 AM EDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BERRIEN COUNTY IN MICHIGAN * UNTIL 230 AM EDT * AT 143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS SEVERE STORM WAS LOCATED NEAR THREE OAKS...OR ABOUT 12 MILES WEST OF BUCHANAN...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... BRIDGMAN... STEVENSVILLE... BERRIEN SPRINGS... FAIR PLAIN...BENTON HEIGHTS AND BENTON HARBOR... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4184 8670 4175 8657 4199 8624 4223 8636 $$
2 follow-up statements
000 WWUS53 KIWX 080614 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 114 AM EST WED JUN 8 2005 MIC021-080630- /O.CON.KIWX.SV.W.0052.000000T0000Z-050608T0630Z/ BERRIEN MI- 214 AM EDT WED JUN 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 AM EDT FOR... BERRIEN COUNTY IN MICHIGAN AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS SEVERE STORM WAS LOCATED NEAR EAU CLAIRE...OR ABOUT 8 MILES SOUTHEAST OF FAIR PLAIN...AND MOVING NORTHEAST AT 40 MPH. LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... BERRIEN SPRINGS AND BENTON HEIGHTS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4198 8651 4190 8642 4199 8624 4223 8636 $$
000 WWUS53 KIWX 080631 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 131 AM EST WED JUN 8 2005 MIC021-080641- /O.EXP.KIWX.SV.W.0052.000000T0000Z-050608T0630Z/ BERRIEN MI- 231 AM EDT WED JUN 8 2005 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE AT 230 AM EDT FOR... BERRIEN COUNTY IN MICHIGAN AT 230 AM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4198 8651 4190 8642 4199 8624 4223 8636 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:30 AM EDT, 20 minutes earlier.
Area forecast discussion, Jun 8, 1:30 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1230 AM EST WED JUN 8 2005 .AVIATION... RUC40 WAS SHOWING A SFC TO 925 MB TROF AXIS FROM NW INDIANA INTO SRN LAKE MICHIGAN. THIS FEATURE...COMBINED WITH A WEAK AREA OF SHEAR VORTICITY ALOFT...WAS CAUSING SOME SHOWERS AND THUNDERSTORMS TO DEVELOP OVER NORTHWEST INDIANA AND SRN MICHIGAN. THE SHOWERS AND THUNDERSTORMS ARE ISOLATED TO WIDELY SCATTERED IN NATURE AND ARE MOVING SLOWLY. WILL NOT PLACE A THUNDERSTORM AT KSBN AT 06Z ISSUANCE...BUT WILL HAVE TO WATCH RADAR TRENDS FOR ANY CHANGES. OTHERWISE...AFOREMENTIONED ACTIVITY SHOULD MOVE OFF TO THE NE THROUGH THE NEXT 6 HOURS...AND DIMINISH BY 12Z. THEREAFTER...FCST AREA WILL REMAIN IN A MOIST S TO SWLY FLOW ALOFT AS A MID LVL RIDGE OF HIGH PRESSURE BUILDS OFF THE ATLANTIC COAST. A WEAK VORT FEATURE FROM CONVECTION OVER MISSOURI WILL ROTATE INTO THE REGION THIS AFTN. THIS SHOULD BE ENOUGH TO KICK OFF A SHOWER OR THUNDERSTORM (30 POP)...BUT STILL TOO LOW TO PLACE IN THE TAFS ATTM...SO HAVE PLACED THE CB CLOUD DESCRIPTOR IN LIEU OF TSRA. THE LATEST NAM WAS SHOWING THAT PERHAPS ANOTHER WEAK SHORTWAVE MAY MOVE INTO WRN INDIANA BETWEEN 00Z AND 06Z...AND THIS COULD KEEP THUNDERSTORM ACTIVITY GOING THERE THROUGH 06Z (30 TO 40 PERCENT). THUS...HAVE MAINTAINED A CB IN KSBN THROUGH 06Z. && .PREV DISCUSSION... UPDATE... SHOWERS AND THUNDERSTORMS OVER NWRN PORTION OF CWA HAVE MOSTLY DISSIPATED IN PAST HOUR. SOME AC REMAINING ACROSS NRN INDIANA WITH TAMDAR SOUNDING FROM SOUTH BEND INDICATING WK LOW LEVEL WAA CONTINUING TO PROVIDE SOME WK LIFT. HOWEVER, LATEST ETA40 SUGGESTS SFC TROF AND ACCOMPANYING LOW LEVEL THETA-E RIDGE EXTENDING FROM NE IL SEWD INTO NRN INDIANA WILL LIFT NE OF THE CWA BY 06Z. THUS, EXPECT INGREDIENTS LACKING FOR ANY SGFNT CONVECTIVE REDEVELOPMENT OVERNIGHT AND MOVED UP ENDING TIME OF TRWS A FEW HRS. OTRWS NO SGFNT CHANGES MADE TO GRIDS. SHORT TERM... DISCUSSION...AT 19Z...IWX RADAR SHOWING A COUPLE OF TSRA OVR WRN INDIANA. CURRENT SAT TRENDS ALSO SUGGESTING CU DEVELOPMENT OVR CWA. SCT TSRAS WL CONT TO BE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON. MODELS IN FAIR AGREEMENT THRU FIRST 36 HRS. BY 42 HRS...BEGIN TO SEE SOME DIFFERENCES IN H5 S/WVS. GFS DEVELOPS S/WV OVR CTRL KS BY 06Z THUR WHILE NAM HAS THIS WAVE FURTHER EAST. BY 12Z THUR...NAM INDICATES STRONG S/WV OVR NERN KS/NWRN MO. GFS HAS WEAKER WAVE OVR CTRL OK. UKMET TRENDING MORE IN LINE WITH NAM FOR FIRST COUPLE OF DAYS. THEREAFTER...MODELS ONCE AGAIN IN GENERALLY AGREEMENT. FOR NOW...WL LEAN TOWARD BLEND WITH AN EMPHASIS ON NAM THRU 60 HRS THEN BLEND THEREAFTER. MAIN FORECAST CHALLENGE WL BE TSRA CHCS THRU PD. WMFNT WL LINGER OVR CTRL MI TONIGHT. MUCH OF FA WL BE IN WARM SECTOR OF NEXT WX SYSTEM. TIME SECTIONS SHOW A LITTLE MOISTURE AND LIFT OVRNGT TONIGHT. NOT CONVINCED THAT POPS ARE WARRANTED THOUGH. THERE IS NO REALLY DOMINATE FEATURE TO GENERATE A SUBSTANTIAL AMOUNT OF LIFT. IF ANYTHING...A SCHC WOULD BE THE MOST LIKELY SCENARIO. WL DECIDE ON NO VS SCHC POPS BY ISSUANCE TIME BASED ON SAT/RADAR TRENDS. LONG TERM... WED INTO WED NGT...WM FNT REMAINS N OF FA WITH CDFNT WELL W. TIME SECTIONS AND SOUNDINGS CONT TO INDICATE SOME MOISTURE AND LIMITED LIFT AROUND. S TO SW WINDS WL HELP KEEP DEWPOINTS AND TEMPS HIGH. AS S/WVS EJECT ACROSS GRT LKES REGION...COULD SEE SOME CONVECTION POP UP. WL MAKE LITTLE CHANGE TO WX/POP FORECAST AS TIMING OF S/WVS HARD TO PINPOINT. TSRA CHCS CONT THRU THE WEEKEND. LIS AND CAPES SHOW CONDITIONS ARE UNSTABLE THRU PD. THIS IS REASONABLE GIVEN ABUNDANT SUNSHINE...SOUTH TO SWRLY WINDS AND HIGH DEWPOINTS. WL HAVE TO KEEP A CLOSE EYE ON ANY STORMS THAT DO DEVELOP AS SVR WX IS A POSSIBILITY. GIVEN WARM MOISTURE CONTS WL CONT OVR NEXT SEVERAL DAYS...TEMPS WL CONT TO BE ABV NORMAL. DAYTIME HIGHS IN THE 80S AND 90S WITH NIGHTTIME LOWS IN THE 60S AND 70S WL BE THE RULE FOR THE NEXT SEVERAL DAYS. DO NOT PLAN ON MAKING ANY SIGNIFICANT CHGS TO CURRENT TEMP FORECAST. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...NONE .MI...NONE .OH...NONE .LK MI...NONE && AVIATION...HICKMAN UPDATE...JT PUBLIC...BIELINSKI
Hazardous weather outlook, Jun 7, 5:55 AM EDT, 19 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 455 AM EST TUE JUN 7 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-080954- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 455 AM EST TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS THROUGH THIS PERIOD...BUT EXACTLY WHEN ANY STORMS WILL POSE A DISCRETE SEVERE WEATHER RISK REMAINS UNCERTAIN. LOCALLY HEAVY RAIN WILL LIKELY ACCOMPANY THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-080954- 455 AM EST TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS THROUGH THIS PERIOD...BUT EXACTLY WHEN ANY STORMS WILL POSE A DISCRETE SEVERE WEATHER RISK REMAINS UNCERTAIN. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX FISHER
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.